MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RE30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.For this reason code 20 was used in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot number combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported damage to the capiox device prior to priming.Follow up communication from the user facility reported the following information: the venous entrance to oxygenator was noted to have been broken; the event occurred during cec assembling, prior to priming; the oxygenator was changed out to another capiox rx15re30 device; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample investigation results.The actual sample was returned to the manufacturing facility for evaluation.Visual inspection found the blue cap, which should have been attached to the blood inlet port, had come off.Closer visual inspection of the device found that the blood inlet port had a black ring mark around it where the blood inlet port had been dented.The blue cap which was found in the individual pack was inspected under magnification.Generation of some scratches were noted both on the external and internal surfaces.The actual sample was set in its original cushion materials in the original manner where the blood inlet port was sandwiched with them and the locational relationship between the blood inlet port and the cushion materials was checked.It was found that the blood inlet port did not come into contact with any cushion materials when the device was packed in the box.Simulation testing was conducted.The blue capped blood inlet port of a current product sample was subjected to a pushing force by pushing the capped port against a desk with the cap facing to the flat plate of the desk.A dent was generated on the blood inlet port in the inward direction with the generation of some scratches both on the external and internal surfaces of the blue cap.There is no evidence that this event was related to a device defect or malfunction.While the exact cause of the reported event cannot be definitively determined based on the available information, it is likely the actual sample was unpacked from its package, the blood inlet port with the blue cap attached was exposed to an external force and deformed into the dented shape resulting in the reported event.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "inspect the device and package carefully.Do not use if the package and/or device is damaged." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6485686
Report Number9681834-2017-00072
Device Sequence Number10975428
Product Code DTZ
UDI-Device Identifier04987350771032
UDI-Public(01)04987350771032(17)190630(10)160709
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberCX*RX15RE30
Device Lot Number160709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1